How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Vakul Aren Your Own Question
Vakul Aren
Vakul Aren, Doctor
Category: Health
Satisfied Customers: 3521
Experience:  MBBS,DTM&H( Univ of Liverpool),34yrs experience in practice
Type Your Health Question Here...
Vakul Aren is online now
A new question is answered every 9 seconds

how can i higher my bp its 100 over 60 and i feel alittle lightheaded

Customer Question

how can i higher my bp its 100 over 60 and i feel alittle lightheaded laying down now
Submitted: 5 years ago.
Category: Health
Expert:  Vakul Aren replied 5 years ago.
Dear customer,
Greetings.A BP of 100/60 mm of Hg is a excellent blood pressure for your age.The lightheadedness may be related to orthostatic hypotension,ear disorders like middle ear infections,sever anaemia,CNS Disease,ear canal fungal infections,upper cervical nerve root radiculitis ,even anxiety and stress can be responsible for the lightheadedness.Drinking caffeinated coffee or tea will help elevate the blood pressure temporarily.You need to see your doctor if your pulse is very fast as that can also cause mild giddiness.
Your BP is within the normal range,a balanced diet,replinishment of water and electrolytes may raise the BP slightly.Drinking plenty of water/fluids with electrolytes will taker care of any mild dehydration .
Customer: replied 5 years ago.
that will not make me lightheaded i do have pots syndrome but not when laying down how can i raise it fast to see if i feel better
Expert:  Vakul Aren replied 5 years ago.
You may take salt containing fluids like fresh lemonade with salt added to it,gatorade also contains salt.Ephedrine12.5 -25 mgms orally will raise the blood pressure fairly fast.Use of Venlafaxine (Effexor) may raise the blood pressure.Fludrocortisone(Florinef) forces water into the blood stream thus raising blood pressure.Prolonged use may cause depletion of Potassium and magnesium.Midodrine and Erythropoetin have also been used to elevate blood pressure.
Orthostatic hypotension due to POTS often causes lightheadedness.Taking exrtra salt regularly (about 10 grams daily),wearing Jobst stockings ,avoiding hot showers and taking smallfrequent meals will help with the POTS.
Customer: replied 5 years ago.
Does zoloft raise bp I am on 25mg how much is 10 grams in mg of sodium do you think that bp can cause my lightheadedness
Expert:  Vakul Aren replied 5 years ago.
In a study ,the effect of sertaline and a placebo on blood pressure was the same,-/+ 15-20mm of Hg.The matter was found to vary from individual to individual.
10 grams of sodium would be 2 teaspoon full of table salt.Orthostatic hypertensin due to change in posture can cause lightheadedness for some time.Contstant lightheadedness needs to be investigated.
Customer: replied 5 years ago.
i get lightheaded every day for 1 or 2 hours how much sodium is 10 grams
Expert:  Vakul Aren replied 5 years ago.
About 2 tea spoons of salt would be 10grams.
Customer: replied 5 years ago.
Sodium vs salt how many mg of sodium is a gram of salt 1000mg equals 1 gram I think

Expert:  Vakul Aren replied 5 years ago.
The salt will help retain the water and thus raise the blood volume and the blood pressure.It is the NaCl molecule which is active and not the sodium alone.1000mgms would make 1 gram.